Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 175, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2017, 8:04 PM CDT for Dallam County, Hartley County, Texas. It was in force for 86 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2017, 8:04 PM CDT (01:04 UTC)
- Expired
- Jun 25, 2017, 9:30 PM CDT
- In force
- 86 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 126 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:05 PM CDT | TSTM WND DMG | 5 Se Ware, TX | CENTER PIVOT IRRIGATION SYSTEM FLIPPED AT THE INTERSECTION OF HWY 87 AND 102. |
| Jun 25, 8:29 PM CDT | HAIL 1.75 | 3 Wsw Dalhart, TX | SOCIAL MEDIA PICTURE CONFIRMED GOLFBALL SIZED HAIL. |
| Jun 25, 8:30 PM CDT | HAIL 0 | Dalhart, TX | MANY WINDOWS AND CAR WINDOWS BROKEN IN DALHART. TIME ESTIMATED. |
| Jun 25, 8:30 PM CDT | HAIL 0.88 | 2 Nw Dalhart, TX | HAIL COVERING THE ROADWAYS AT THE INTERSECTION OF FM1727 AND HWY 87 NORTH. |
| Jun 25, 8:30 PM CDT | HAIL 2.75 | 4 Sw Dalhart, TX | LIVE FEED FROM STORM CHASERS SHOWED BASEBALL SIZED HAIL . |
| Jun 25, 8:33 PM CDT | HAIL 2.75 | 6 Sw Dalhart, TX | HAIL RAINGING FROM GOLFBALL TO BASEBALL SIZE REPORTED BY THE PUBLIC SOUTHWEST OF DALHART. PROPERTY DAMAGE FROM THE HAIL AND WIND WAS REPORTED AS WELL. |
| Jun 25, 8:38 PM CDT | TSTM WND GST 67 | 3 Sw Dalhart, TX | |
| Jun 25, 8:50 PM CDT | TSTM WND GST 81 | 14 Sw Dalhart, TX | FROM THE KVII SCHOOLNET SITE AT OLSON RANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted.
075
WUUS54 KAMA 260104
SVRAMA
TXC111-205-260230-
/O.NEW.KAMA.SV.W.0175.170626T0104Z-170626T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
804 PM CDT SUN JUN 25 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southern Dallam County in the Panhandle of Texas...
Northern Hartley County in the Panhandle of Texas...
* Until 930 PM CDT
* At 804 PM CDT, a severe thunderstorm was located 13 miles east of
Ware, or 13 miles north of Dalhart, moving south at 20 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Dalhart, Hartley and Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3598 10304 3626 10272 3619 10225 3582 10218
3586 10304
TIME...MOT...LOC 0104Z 011DEG 18KT 3625 10249
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
Beat4 follow-up statements
832
WWUS54 KAMA 260131
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
831 PM CDT SUN JUN 25 2017
TXC111-205-260230-
/O.CON.KAMA.SV.W.0175.000000T0000Z-170626T0230Z/
Dallam TX-Hartley TX-
831 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN DALLAM AND NORTHERN HARTLEY COUNTIES...
At 831 PM CDT, a severe thunderstorm was located over Dalhart, moving
south at 30 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Dalhart and Hartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3598 10304 3617 10264 3614 10228 3582 10218
3586 10304
TIME...MOT...LOC 0131Z 013DEG 26KT 3604 10255
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
$$
Beat184
WWUS54 KAMA 260151
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
851 PM CDT SUN JUN 25 2017
TXC111-260201-
/O.CAN.KAMA.SV.W.0175.000000T0000Z-170626T0230Z/
Dallam TX-
851 PM CDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAM COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3597 10281 3604 10264 3603 10227 3582 10218
3585 10292
TIME...MOT...LOC 0151Z 033DEG 23KT 3582 10220 3594 10269
$$
TXC205-260230-
/O.CON.KAMA.SV.W.0175.000000T0000Z-170626T0230Z/
Hartley TX-
851 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN HARTLEY COUNTY...
At 851 PM CDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Channing to 13 miles southwest
of Dalhart, moving southwest at 25 mph.
These are very dangerous storms.
HAZARD...Baseball size hail and 70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Hartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3597 10281 3604 10264 3603 10227 3582 10218
3585 10292
TIME...MOT...LOC 0151Z 033DEG 23KT 3582 10220 3594 10269
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
$$
Beat303
WWUS54 KAMA 260210
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
910 PM CDT SUN JUN 25 2017
TXC205-260230-
/O.CON.KAMA.SV.W.0175.000000T0000Z-170626T0230Z/
Hartley TX-
910 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL HARTLEY COUNTY...
At 910 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Channing to 15 miles northeast of
Romero, moving south at 20 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Hartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3596 10277 3588 10222 3582 10218 3585 10286
TIME...MOT...LOC 0210Z 011DEG 18KT 3573 10222 3585 10271
HAIL...1.50IN
WIND...70MPH
$$
Beat377
WWUS54 KAMA 260223
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
923 PM CDT SUN JUN 25 2017
TXC205-260232-
/O.EXP.KAMA.SV.W.0175.000000T0000Z-170626T0230Z/
Hartley TX-
923 PM CDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARTLEY COUNTY WILL
EXPIRE AT 930 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3596 10277 3588 10222 3582 10218 3585 10286
TIME...MOT...LOC 0222Z 011DEG 18KT 3567 10223 3579 10272
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:41 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 25, 6:41 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 641 PM CDT Sun Jun 25 2017 .AVIATION... For the 00z TAFs... Thunderstorms over northern parts of forecast area will likely pose a near-term threat at GUY, with DHT being threatened slightly later. Less certainty for timing for AMA, but thunderstorms are likely this evening and tonight. MVFR ceilings expected to develop at all terminals before sunrise, probably lasting much of the morning. Amendments likely to be forthcoming due to timing uncertainties. Cockrell && .PREV DISCUSSION... /Issued 410 PM CDT Sun Jun 25 2017/ DISCUSSION... Not much for changes in this forecast package as the forecast is still pretty well on track. Temps this afternoon have been slightly warmer than yesterday with the higher temps in the west today and cooler on the eastern side of the CWA due to clouds hanging on longer there. The break in clouds has allowed for more daytime heating and thus increasing the instability today. CAMs are still disagreeing slightly on the extent of coverage for showers and thunderstorms this afternoon through the night. Feel there is a decent chance for storms to develop and move across the majority of the area overnight. Due to the increased instability and better shear today, storms may become stronger than what we saw yesterday; some of the storms on the western half of the area may become severe with large hail and damaging winds being the primary threats. We are already seeing initiation in Sherman and Moore and expect more storms to fire up within the area or move in from the mountains in New Mexico. Monday will look somewhat similar to today with some of the cloud cover lingering in the morning hours, followed by a break out of clouds and then storms again in the late afternoon to evening. These storms may also become strong to severe depending on how much clouds break out, allowing for more instability to be generated. Tuesday looks to see a warm up as winds turn more southwesterly in the low levels and allow for downsloping winds. As the upper level ridge moves across the central Plains, this will be the last day for northwest flow aloft and thus the final day for storm chances to come in from the mountains. Mid week will see zonal flow aloft as a trough tries to move south from Canada. This will lead to even more downsloping and warmer temps. The end of the week will see a return of high pressure building up in the desert southwest. This leads to a return of precip chances for the weekend. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 82 61 87 67 / 60 40 30 10 10 Beaver OK 60 86 63 90 71 / 40 20 30 10 20 Boise City OK 59 82 60 87 66 / 60 20 20 10 20 Borger TX 63 86 64 89 71 / 60 30 20 10 20 Boys Ranch TX 61 86 61 89 68 / 70 40 30 10 10 Canyon TX 60 83 61 87 67 / 60 40 30 10 10 Clarendon TX 62 82 62 86 68 / 50 40 30 10 10 Dalhart TX 60 86 61 87 65 / 70 30 20 10 20 Guymon OK 62 85 63 90 69 / 60 20 20 10 20 Hereford TX 59 85 61 87 67 / 70 40 30 10 10 Lipscomb TX 64 85 63 88 72 / 40 30 30 10 20 Pampa TX 62 84 61 86 68 / 50 30 20 10 20 Shamrock TX 65 85 63 87 70 / 40 40 30 10 10 Wellington TX 67 85 64 88 71 / 40 40 30 10 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/14
Hazardous weather outlook, Jun 25, 4:19 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 419 PM CDT Sun Jun 25 2017 OKZ001>003-TXZ001>020-261000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 419 PM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible over all of the Oklahoma and Texas Panhandles today. Some storms across the northwestern third of the Panhandles may become severe, with large hail and damaging winds being the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across all of the Texas and Oklahoma Panhandles Monday through Tuesday night. Isolated strong to severe storms will be possible mainly in the western Texas and Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms will be possible again for portions of the Panhandles on Thursday night and Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 25, 6:26 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 2 N KEYES 36.83N 102.25W
06/25/2017 E2.75 INCH CIMARRON OK STORM CHASER
BASEBALL SIZE HAIL REPORTED ON NORTH ROAD 430 NORTH OF
KEYES.
&&
EVENT NUMBER AMA1700723
14Local storm report, Jun 25, 6:44 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TORNADO 7 ENE BOISE CITY 36.76N 102.38W
06/25/2017 CIMARRON OK LAW ENFORCEMENT
SHERRIFFS OFFICE REPORTED TORNADO ON THE GROUND AT
INTERSECTION HWY 64 AMD 56 FROM A LAW ENFORCEMENT
OFFICER IN THE FIELD.
&&
EVENT NUMBER AMA1700724
WEBERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 86 min |
| Jun 25, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Jun 25, 8:17 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore | 118 min |
| Jun 25, 8:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 95 min |
| Jun 25, 9:14 PM CDT | Special Weather Statement | AMA | Potter | 61 min |
| Jun 25, 9:17 PM CDT | Special Weather Statement | AMA | Deaf Smith | 58 min |
| Jun 25, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 92 min |
| Jun 25, 9:32 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 88 min |
| Jun 25, 10:18 PM CDT | Special Weather Statement | AMA | Carson, Potter | 57 min |
| Jun 25, 10:27 PM CDT | Special Weather Statement | AMA | Deaf Smith | 33 min |
| Jun 25, 10:33 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 117 min |
| Jun 25, 10:57 PM CDT | Special Weather Statement | AMA | Armstrong, Deaf Smith, Randall | 63 min |
| Jun 25, 11:13 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.